Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Whitehead groups of certain semidirect products of free groups

Author: Koo Guan Choo
Journal: Proc. Amer. Math. Soc. 43 (1974), 26-30
MSC: Primary 18F25
MathSciNet review: 0338124
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ D = {F_1} \times {F_2} \times \cdots \times {F_n}$ be a direct product of $ n$ free groups $ {F_1},{F_2}, \cdots ,{F_n},\alpha $ an automorphism of $ D$ which leaves all but one of the noncyclic factors in $ D$ pointwise fixed, $ T$ an infinite cyclic group and $ F$ another free group. Let $ D{ \times _\alpha }T$ be the semidirect product of $ D$ and $ T$ with respect to $ \alpha $ and $ (D{ \times _\alpha }T){ \times _{\alpha \times \text{id}T}}F$ the semidirect product of $ D{ \times _\alpha }T$ and $ F$ with respect to the automorphism $ \alpha \times idT$ of $ D{ \times _\alpha }T$ induced by $ \alpha $. We prove that the Whitehead group of $ (D{ \times _\alpha }T){ \times _{\alpha \times idT}}F$ and the projective class group of the integral group ring $ Z((D{ \times _\alpha }T){ \times _{\alpha \times idT}}F)$ are trivial. These results extend that of [3].

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 18F25

Retrieve articles in all journals with MSC: 18F25

Additional Information

Keywords: Whitehead group, projective class group, semidirect product of free groups, twisted group ring
Article copyright: © Copyright 1974 American Mathematical Society